Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Having some white and dark spot, precribed with ketoconazole, no result. What is it?

User rating for this question
Very Good
Answered by

Practicing since : 1980
Answered : 254 Questions
Hello sir,
I am having some white and dark spot on my skin, I see to doctor who precribed me ketoconazole tablet which i took almost for one year but i could not find any results. I met 2- 3 specialist who told me that it may be becoz of some harmonal changes. I am fed up as i have done all efforts but all in vain. Please advice.
Posted Sun, 26 May 2013 in Pigmentation Problems
Answered by Dr. P V S Prasad 25 minutes later
Thanks for posting your query to XXXXXXX
First of all you should not have taken ketaconazole for one year as you mentioned as the drug may harm you.
Secondly if your discoloration petsists beyond few months.
You may to undergo a skin biopsy to know the basic cause before you are given some drug.
If you let me know your place of residence I shall suggest a dermatologist nearby who can help you better.
Pradad pvs
Above answer was peer-reviewed by
Follow-up: Having some white and dark spot, precribed with ketoconazole, no result. What is it? 22 minutes later
Hello sir,
Thanks for your immediate reply. I want to know that, is persistant stress can cause such skin conditions? I have gone through cronic stress during my college time. Still i have some stress related issues. I am staying in Navi Mumbai, Vashi, Maharashtra.

I was initially given fluconazole 200 mg which i took for 3 months ( with regular visits to doctor), after 3 month i was precribed ketoconzole 200 mg.

First doctor who gave me above medications told me that white spots are of pityriasis varsicolor and for black spots he told me that it may be from birth which is not true.

Then after few month i visited another skin specialist who told me that these are due to harmonal changes and its not pityriasis varsicolor. black spots ( whirling shaped) are bashko lines. I was told that it would not go and may remain for lifetime.

Third specialist gave me some tropical solutions but nothing happens.

NObody suggested me to go for biopsy, NOw i am getting married in 29th may of this month. I have not yet informed to my wife. I am feeling quite depressed as i dont know she would accept it or not.
Answered by Dr. P V S Prasad 20 hours later
Good morning. I am happy to get some more history from you.
I do agree now that the white spots may be tinea versicolor as dermatologists dont miss it.
You have been treated adequately but the white patches nay remsin for a long time.
You can dimply expose in sunlight for ten minutes everday and it may give a XXXXXXX in two weeks.
Regarding the black spots if it follows blashkos lines it would have been since childhood abd it may not vanish.
Thos could have been incintinentia pigmenti of ito.
A bipsy before marriage is not worth.
From ypur description I could asdure you it id not infectious or transmited through sex.
Hence dont worry about anything and enjoy your wedding.
Remember birth marks are lucky at times.
Good day
Above answer was peer-reviewed by
Follow-up: Having some white and dark spot, precribed with ketoconazole, no result. What is it? 21 minutes later
Hello sir,
GOd morning,
One more question please.
As i mentioned above, i had some stress related issues over period of 12 yrs . Is it causing any skin related consitions??
Also these black spots are not frm my birth... I found them after white patches over body.
Answered by Dr. P V S Prasad 46 minutes later
As you mentionef stress can cause skin problems from hair loss to eczema. But it may not cause pigmentation.
Your problem needs to be explored further but there id no emergency before marriage
So font worry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor